MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY RESECTOSCOPE SHEATH WITH BEAK

KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY RESECTOSCOPE SHEATH WITH BEAK
Model Number 26040XA
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation confirmed that the ceramic beak shows char and a small piece is broken off the ceramic tip.The instrument has a date code of hc ((b)(6) 2007) and it has been in use for approximately 9+ years.Also, the beak is white in color; the date code on this one is hc ((b)(6) 2007); we changed from white beaks to gray on ad ((b)(6) 2006); so it does appear that this has been 3rd partied.So a combination of firing inside sheath, wear of long use, and 3rd party repair are possible causes for breakage.
 
Event or Problem Description
Allegedly, during a cysto procedure the doctor noted that a small piece of ceramic beak broke off the distal end of the instrument and fell into the patient.The doctor immediately removed the broken piece and the procedure was completed with no delay.The hospital reported that there was no injury to the patient.

Brand Name
RESECTOSCOPE SHEATH WITH BEAK
Common Device Name
RESECTOSCOPE SHEATH WITH BEAK
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY
mittlestrasse 8,
78503
tuttlingen, germany,
GM 
MDR Report Key6472579
Report Number9610617-2017-00027
Device Sequence Number13544243
Product Code HIH
UDI-Device Identifier04048551092057
UDI-Public4048551092057
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number26040XA
Device Catalogue Number26040XA
Device Lot NumberHC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2017
Initial Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1